Alert archive / California / Flash Flood Warnings in 2007

Flash Flood Warning 1, NWS Los Angeles, CA

August 31, 2007Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Aug 31, 2007, 4:57 PM PDT for Los Angeles County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2007, 4:57 PM PDT (23:57 UTC)
Expired
Aug 31, 2007, 8:00 PM PDT
In force
3 hr
Issued by
NWS Los Angeles, CA
Area
Counties, with a storm outline in the text
Flood severity
None

County Los Angeles County, CA

What was reported inside it

TimeReportWhereRemark
Aug 31, 5:11 PM PDTFLASH FLOOD2 Ssw Lake Los Angeles, CAROAD FLOODING OCCURED BETWEEN 180TH EAST AND PALMDALE BL TO THE LOS ANGELES/SAN BERNARDINO COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KLOX 010000
FFWLOX
CAC037-010130-
/X.NEW.KLOX.FF.W.0001.070831T2357Z-070901T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
457 PM PDT FRI AUG 31 2007

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA...  
  THIS INCLUDES THE CITIES OF PALMDALE AND LANCASTER...

* UNTIL 630 PM PDT

* AT 453 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE LITTLEROCK...LLANO...PEARBLOSSOM 
AND LAKE LOS ANGELES

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS 
ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3441 11820 3432 11765 3482 11767 3482 11822

$$

DCD
5 follow-up statements
000 
WGUS76 KLOX 010025
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
515 PM PDT FRI AUG 31 2007

CAC037-010130-
/X.CON.KLOX.FF.W.0001.000000T0000Z-070901T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
515 PM PDT FRI AUG 31 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM PDT FOR
NORTHEASTERN LOS ANGELES COUNTY...

AT 508 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF THUNDERSTORMS OVER THE SAN GABRIEL MOUNTAINS AND 
THE ANTELOPE VALLEY CAPABLE OF PRODUCING FLASH FLOODING OVER THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE PALMDALE...LANCASTER...LLANO... 
PEARBLOSSOM...LITTLE ROCK AND LAKE LOS ANGELES.

DOPPLER RADAR INDICATES HEAVY RAIN IN THE UPPER REACHES OF LITTLE 
ROCK CREEK. EXPECT FLOOD WATERS TO MOVE DOWN THE CREEK TOWARDS THE 
COMMUNITIES OF LITTLE ROCK AND PEARBLOSSOM IN THE NEXT 1 TO 2 HOURS. 
ANOTHER AREA OF PARTICULAR CONCERN IS AROUND LAKE LOS ANGELES WHERE 
RADAR INDICATES HEAVY RAIN IN THE LAST 60 MINUTES NEAR 170TH STREET.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3441 11820 3432 11765 3482 11767 3482 11822

$$

DCD/CK/ASR
000 
WGUS76 KLOX 010106
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
605 PM PDT FRI AUG 31 2007

CAC037-010130-
/X.CON.KLOX.FF.W.0001.000000T0000Z-070901T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
605 PM PDT FRI AUG 31 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM PDT FOR
NORTHEASTERN LOS ANGELES COUNTY...

AT 511 PM PDT...A SPOTTER AT LAKE LOS ANGELES REPORTED FLOODING OF 
STREETS AND ROADWAYS IN HIS AREA. AT 552 PM PDT...ANOTHER SPOTTER 
REPORTED SEVERAL THUNDERSTORMS IN THE REGION CAPABLE OF PRODUCING 
FLASH FLOODING IN THE WARNING AREA.

LOCATIONS IN THE WARNING INCLUDE ACTON...PALMDALE...LANCASTER... 
LLANO...PEARBLOSSOM...LITTLEROCK AND LAKE LOS ANGELES.

AT 600 PM PDT...RADAR INDICATED SEVERAL SHOWER THROUGHOUT THE REGION 
WITH THE STRONGEST BEING LOCATED JUST EAST OF ACTON. ANOTHER STRONG 
THUNDERSTORM WAS LOCATED NEAR THE KERN COUNTY LINE JUST SOUTH OF 
ROSAMOND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3441 11820 3432 11765 3482 11767 3482 11822

$$

DCD/CK/ASR
000 
WGUS56 KLOX 010118
FFWLOX
CAC037-010300-
/X.EXT.KLOX.FF.W.0001.000000T0000Z-070901T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
610 PM PDT FRI AUG 31 2007

THE NATIONAL WEATHER SERVICE IN OXNARD HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA...  
  THIS INCLUDES THE CITIES OF PALMDALE AND LANCASTER...

* UNTIL 800 PM PDT

* AT 607 PM PDT...FLASH FLOODING WAS REPORTED FROM THUNDERSTORMS     
  OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE ACTON...PALMDALE...LANCASTER...   
  LLANO...PEARBLOSSOM...LITTLEROCK AND LAKE LOS ANGELES.

WHILE THUNDERSTORMS ARE EXPECTED TO DIMINISH SLOWLY THIS EVENING... 
RUNOFF FROM EARLIER HEAVY RAINS WILL CONTINUE TO CASCADE DOWN 
MOUNTAIN SIDES FOR SEVERAL HOURS EVEN AFTER THE RAINS HAVE 
DIMINISHED OR ENDED. THEREFORE...THE WARNING IS EXTENDED.

EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... 
STREETS AND HIGHWAYS AND RURAL COUNTRY ROADS. ANY LOW LYING AREA 
COULD BE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY SINCE THE WATERS ARE 
FREQUENTLY DEEPER THAN THEY APPEAR. TURN AROUND...DONT DROWN.

LAT...LON 3441 11820 3432 11765 3482 11767 3482 11822

$$

DCD/CK/ASR
000 
WGUS76 KLOX 010206
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
702 PM PDT FRI AUG 31 2007

CAC037-010300-
/X.CON.KLOX.FF.W.0001.000000T0000Z-070901T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
702 PM PDT FRI AUG 31 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM PDT FOR
NORTHEASTERN LOS ANGELES COUNTY...

AT 700 PM PDT...A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING 
WAS INDICATED 5 MILES EAST OF LAKE LOS ANGELES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALMDALE...
LANCASTER AND LAKE LOS ANGELES

OVERALL THUNDERSTORM ACTIVITY HAS GREATLY DIMINISHED IN THE LAST 45 
MINUTES...BUT THE THREAT OF FLASH FLOODING WILL REMAIN UNTIL 800 PM 
AS THE RUNOFF FROM THE AFTERNOONS STORMS IS STILL SPILLING OUT FROM 
THE MOUNTAINS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3441 11820 3432 11765 3482 11767 3482 11822

$$

ASR
000 
WGUS76 KLOX 010253
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
755 PM PDT FRI AUG 31 2007

CAC037-010300-
/X.CON.KLOX.FF.W.0001.000000T0000Z-070901T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
755 PM PDT FRI AUG 31 2007

...THE FLASH FLOOD WARNING FOR THE ANTELOPE VALLEY AND THE NORTHERN 
WILL BE ALLOWED TO EXPIRE AT 800 PM...

AT 745 PM PDT...THERE WAS NO LONGER THUNDERSTORM ACTIVITY OVER THE 
WARNING AREA. ALSO ENOUGH TIME HAS ELAPSED TO ALLOW THE RUNOFF TO 
SUBSIDE BELOW FLOOD LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED 
TO EXPIRE.

LAT...LON 3441 11820 3432 11765 3482 11767 3482 11822

$$

ASR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 2:55 PM PDT, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 31, 2:55 PM PDT, 2 hours 2 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
255 PM PDT FRI AUG 31 2007

.SHORT TERM...(TONIGHT-MON)

TEMPERATURES CONTINUED TO HEAT UP ONCE AGAIN TODAY. DOWNTOWN ALREADY
AT 97 DEGREES AT 2 PM. MOST ALL OTHER AREAS ARE ON TRACK TO BE
COMPARABLE TO YESTERDAYS TEMPS. THE RECORD FOR DOWNTOWN LOS ANGELES
THIS DAY IS 103 DEGREES SET IN 1967. DONT EXPECT THAT RECORD TO BE
BROKEN TODAY. HOWEVER THERE COULD BE SOME RECORDS BROKEN OR TIED
BEFORE THE DAY IS DONE. WITH UPR LVL HIGH WELL IN PLACE ACROSS THE
SOUTHERN CA AND AZ...TEMPS WILL CONTINUE TO SIZZLE ACROSS THE
INTERIOR SECTIONS INCLUDING THE VALLEYS....LOWER MOUNTAIN ELEVATIONS
AND THE ANTELOPE VALLEY. SATURDAY AND SUNDAY WILL CONTINUE TO BE
JUST AS HOT. THE EXCESSIVE HEAT WARNING WAS EXTENDED THROUGH
SATURDAY AND WILL LIKELY HAVE BE EXTENDED THROUGH SUNDAY AS WELL.

BOTH WRF AND GFS ARE IN PRETTY GOOD AGREEMENT IN REGARDS TO
CONVECTIVE PARAMETERS OVER THE NEXT SEVERAL DAYS. THERE WILL BE
PLENTY OF MID LVL MOISTURE ACROSS THE LOCAL MOUNTAINS AND THE
ANTELOPE VALLEY AS ANOTHER SURGE OF MID LVL MOISTURE MOVES INTO THE
AREA SUN AND MON. THEREFORE ADDED 20 PERCENT POPS THROUGH MONDAY
EVENING. IN FACT...ADDED SLIGHT CHANCE POPS FOR SUNDAY NIGHT ACROSS
THE LA/VTA VALLEYS AND COASTAL AREAS AS UPPER LVL DEFORMATION ZONE
IS FORECAST TO MOVE ACROSS THE AREA SUNDAY EVENING. BOTH SUN AND MON
INDICATE A BROAD AREA OF LIFTED INDEX VALUES BETWEEN -2 TO NEAR -4
ACROSS INTERIOR SECTIONS...WITH K-INDEX VALUES NEAR 40 (VERY
CONVECTIVE) FOR THIS AFTERNOON AND AGAIN ON SUN AND MON AFTERNOONS.
LATEST SOUNDER PWAT GOES IMAGERY INDICATED 1.5 INCHES ACROSS MUCH OF
SOUTHERN CAL WHILE WRF MODEL DATA CONCURS. BOTTOM LINE IS THAT THIS
PATTERN WILL CONTINUE THROUGH LABOR DAY WITH RECORD OR NEAR RECORD
HOT TEMPS AND MUGGY CONDITIONS.

.LONG TERM...(TUE-FRI)
BOTH GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT WITH OVERALL PATTERN
THROUGH FRI. UPR LVL HIGH BEGINS TO BUILD NORTH AND WEST OVER THE
EASTERN PACIFIC. AND WITH THIS...A TROF WILL DIG SOUTH ON THE
EASTERN PERIPHERAL OF THE HIGH FROM IDAHO INTO NEVADA ON WED. AS
HIGH PRESSURE WEAKENS OVER THE AREA...THICKNESS LVLS WILL LOWER AS
WELL AS 950 MB TEMPS. THIS WILL TRANSLATE INTO A COOLING TREND
THROUGH THE EXTENDED PERIOD. TEMPS WILL CONTINUE TO BE ABOVE NORMAL
THROUGH THURSDAY...THEN BE NEAR NORMAL BY FRI. COASTAL AREAS SHOULD
CONTINUE TO BE MILD OVERALL. MODELS DO INDICATE THAT 700MB MID LVL
MOISTURE COULD CONTINUE SO EXPECT A CONTINUATION OF CU BUILDUPS
ACROSS THE MOUNTAINS AT THE LEAST.

&&

.AVIATION...31/1820Z

GOOD CONFIDENCE IN MOST LOCATIONS SOUTH OF POINT CONCEPTION
REMAINING CLEAR OVERNIGHT...EXCEPT FOR KOXR WHICH WILL BE AFFECTED
BY A FINGER OF FOG PUSHING THROUGH THE SANTA BARBARA CHANNEL. THE
LOW CLOUDS AND FOG WILL BE LOCALLY DENSE ON THE CENTRAL COAST.

KLAX...CLEAR THROUGH SATURDAY WITH NORMAL SEA BREEZES.

KBUR...CLEAR THROUGH SATURDAY WITH NORMAL SEA BREEZES.

.LOX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...KAPLAN
AVIATION...SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 31, 3:50 PM PDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
350 PM PDT FRI AUG 31 2007

CAZ034>041-044>047-051>054-059-087-088-011300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
334 PM PDT FRI AUG 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

WIDESPREAD EXCESSIVE HEAT WILL PERSIST ACROSS THE VALLEYS AND
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES TODAY. MANY VALLEY
LOCATIONS WILL EXPERIENCE HEAT INDEX VALUES OF 106 TO 112
DEGREES...WHILE LOWER MOUNTAIN ELEVATIONS WILL HAVE READINGS BETWEEN
100 AND 106 DEGREES.

HIGH RIP CURRENT RISK WILL BE AFFECTING SOUTH AND SOUTHWEST BEACHES
TODAY AS AN INCREASING SOUTH SWELL WITH A LONG PERIOD MOVES INTO THE
COASTAL WATERS.

* EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

WIDESPREAD EXCESSIVE HEAT WILL PERSIST ACROSS THE VALLEYS AND
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES SATURDAY THROUGH
SUNDAY. HEAT INDEX VALUES MAY RISE AND RANGE FROM 106 TO 113
DEGREES...WHILE LOWER MOUNTAIN ELEVATIONS MAY HAVE READINGS BETWEEN
100 AND 107 DEGREES. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED
MONDAY THROUGH THURSDAY.

HIGH RIP CURRENT RISK WILL BE AFFECTING SOUTH AND SOUTHWEST BEACHES
ON SATURDAY AS AN INCREASING SOUTH SWELL WITH A LONG PERIOD MOVES
INTO THE COASTAL WATERS.

* EXCESSIVE HEAT WARNING.....SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 3:23 AM PDTExcessive Heat WarningLOXLos Angeles4 days

Nearby

Flash Flood Warnings in California, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.